Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 82, NWS Charleston, SC

May 28, 2011Hampton County, Jasper County, South Carolina; Effingham County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at May 28, 2011, 2:09 PM EDT for Hampton County, Jasper County, South Carolina; Effingham County, Georgia. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2011, 2:09 PM EDT (18:09 UTC)
Expired
May 28, 2011, 2:54 PM EDT
In force
45 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Effingham County, GA, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 27 km from the middle of the area, began a volume at 18:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2192 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
631 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WUUS52 KCHS 281809
SVRCHS
GAC103-SCC049-053-281915-
/O.NEW.KCHS.SV.W.0082.110528T1809Z-110528T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
209 PM EDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  SOUTHWESTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTHWESTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 315 PM EDT

* AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR CLYO...MOVING NORTHEAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  CLYO...SHAWNEE...TARBORO...GARNETT...ROBERTVILLE...SHIRLEY...
  SHIRLEY...PINELAND...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3257 8144 3259 8139 3262 8141 3280 8133
      3284 8126 3289 8127 3274 8098 3232 8128
      3244 8151
TIME...MOT...LOC 1809Z 207DEG 11KT 3253 8132

$$
3 follow-up statements
317 
WWUS52 KCHS 281830
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT SAT MAY 28 2011

GAC103-SCC049-053-281915-
/O.CON.KCHS.SV.W.0082.000000T0000Z-110528T1915Z/
EFFINGHAM GA-HAMPTON SC-JASPER SC-
230 PM EDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR NORTHWESTERN JASPER...SOUTHWESTERN HAMPTON AND NORTHERN EFFINGHAM
COUNTIES...

AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR OAKY...OR ABOUT 13 MILES NORTH OF
SPRINGFIELD...MOVING NORTH AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... 
ESTILL...FURMAN...PINELAND...ROBERTVILLE...SCOTIA...TARBORO...
CLYO...SHAWNEE AND STILLWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3257 8144 3259 8139 3262 8141 3280 8133
      3284 8126 3289 8127 3274 8098 3232 8128
      3244 8151
TIME...MOT...LOC 1830Z 201DEG 7KT 3256 8134

$$

JAQ
868 
WWUS52 KCHS 281846
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
246 PM EDT SAT MAY 28 2011

GAC103-SCC053-281855-
/O.CAN.KCHS.SV.W.0082.000000T0000Z-110528T1915Z/
EFFINGHAM GA-JASPER SC-
246 PM EDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JASPER AND
NORTHERN EFFINGHAM COUNTIES HAS BEEN CANCELLED...

AT 245 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED 
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

LAT...LON 3274 8135 3276 8135 3279 8133 3284 8126
      3289 8127 3277 8103 3276 8102 3260 8124
      3265 8138
TIME...MOT...LOC 1845Z 026DEG 9KT 3291 8118

$$

SCC049-281915-
/O.CON.KCHS.SV.W.0082.000000T0000Z-110528T1915Z/
HAMPTON SC-
246 PM EDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTERN HAMPTON COUNTY...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR GIFFORD...OR ABOUT OVER HAMPTON...
MOVING SOUTHWEST AT 10 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ESTILL...
FURMAN...GARNETT...GIFFORD...LENA...LURAY...SCOTIA AND SHIRLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3274 8135 3276 8135 3279 8133 3284 8126
      3289 8127 3277 8103 3276 8102 3260 8124
      3265 8138
TIME...MOT...LOC 1845Z 026DEG 9KT 3291 8118

$$

JAQ
631 
WWUS52 KCHS 281854
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
254 PM EDT SAT MAY 28 2011

SCC049-281905-
/O.CAN.KCHS.SV.W.0082.000000T0000Z-110528T1915Z/
HAMPTON SC-
254 PM EDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HAMPTON COUNTY HAS
BEEN CANCELLED...

AT 253 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3274 8135 3276 8135 3279 8133 3284 8126
      3289 8127 3277 8103 3276 8102 3260 8124
      3265 8138
TIME...MOT...LOC 1855Z 026DEG 9KT 3289 8119

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 11:22 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, May 28, 11:22 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1122 AM EDT SAT MAY 28 2011

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL ACROSS THE REGION INTO THE
MIDDLE OF NEXT WEEK. A COLD FRONT COULD APPROACH THE REGION FROM
THE NORTH LATE NEXT WEEK AND PUSH INTO THE AREA NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SCATTERED TO BROKEN CUMULUS HAVE SPREAD ACROSS MUCH OF THE
FORECAST AREA LATE THIS MORNING...AS THE CONVECTIVE TEMPERATURE
OF 81 DEGREES IS QUICKLY BEING REACHED OR SURPASSED. ISOLATED
WEAK SHOWERS HAVE ALREADY DEVELOPED ACROSS BERKELEY AND NORTHERN
CHARLESTON COUNTIES IN SOUTHEAST SOUTH CAROLINA THIS HOUR. ALTHOUGH
THE MAIN UPPER LEVEL SYSTEM HAS SHIFTED INTO THE ATLANTIC
TODAY...THE COMBINATION OF AMPLE LOW LEVEL MOISTURE AND RESIDUAL
SHORTWAVE ENERGY WILL SUPPORT AT LEAST ISOLATED SHOWER AND
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SINCE TODAY WILL BE A
TRANSITION DAY...WITH A SHEAR AXIS OVER THE WATERS AND A BUILDING
UPPER RIDGE FROM THE GULF OF MEXICO...CONVECTIVE COVERAGE IS
EXPECTED TO BE LESS THAN FRIDAY.

THUNDERSTORM COVERAGE WILL BE HIGHLY DEPENDENT ON THE INFLUENCE
OF THE SEABREEZE...WHICH IS EXPECTED TO MAKE MORE RAPID PROGRESS
INLAND DUE TO WARMER TEMPERATURES TODAY. WITH MOST OF THE
CONVECTION FOCUSED ON DESTABILIZATION AHEAD OF AND CONVERGENCE
ALONG THE SEABREEZE...THIS INLAND PUSH COULD LIMIT BEST COVERAGE
TO THE WESTERN HALF OF THE FORECAST AREA TODAY. ONGOING POP SCHEME
LOOKS ON TRACK WITH LATEST RADAR TRENDS AND MODEL FORECAST.
HOWEVER...WILL CONSIDER BUMPING UP PROBABILITIES MORE SOLIDLY INTO
THE CHANCE RANGE FOR PERHAPS THE NORTHERN AND WESTERN TIER
COUNTIES WHERE MODEL SOLUTIONS AGREE ON AT LEAST SCATTERED
COVERAGE.

A MODIFIED MORNING CHARLESTON SOUNDING USING EXPECTED AFTERNOON
TEMPERATURES AND DEWPOINTS PRODUCES PARAMETERS FAVORABLE FOR
ISOLATED STRONG TO MARGINALLY SEVERE THUNDERSTORMS LATER TODAY.
CAPE VALUES ARE ABOVE 3000 J/KG...ALONG WITH LIFTED INDICES DOWN
TO -8...INDICATIVE OF MODERATE TO HIGH INSTABILITY ACROSS THE
REGION. SEVERAL WIND PARAMETERS ARE QUITE HIGH...SUGGESTING THAT
THE MOST INTENSE THUNDERSTORMS COULD PRODUCE DAMAGING WIND GUSTS.
STRONGEST STORMS WILL LIKELY RESULT FROM INTERACTION WITH
DIFFERENTIAL HEATING BOUNDARIES...RESIDUAL BOUNDARIES FROM RECENT
ACTIVITY AND THE STEADILY PROGRESSING SEABREEZE. ADDITIONALLY...DUE
TO A SLOW STORM MOTION UNDER 10 KT...LOCALLY HEAVY RAIN WILL ALSO
OCCUR IN A FEW STORMS. PREFER NOT TO HIGHLIGHT THE SEVERE THREAT
AT THIS POINT...CONSIDERING UNCERTAINTIES IN STORM COVERAGE AND
LACKING STRONGER UPPER LEVEL SUPPORT.

INSOLATION WILL BE GREATER TODAY THAN FRIDAY...AND WHEN COMBINED
WITH A SLOWLY BUILDING UPPER RIDGE...EXPECT MAX TEMPERATURES IN
THE UPPER 80S AND LOWER 90S AWAY FROM THE BEACHES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
CONVECTION WILL QUICKLY END BY SUNSET WITH THE SEA BREEZE BOUNDARY
HAVING CLEARED THE CWFA...AND A MORE STABILIZING AIR MASS WITH THE
LOSS OF DAYTIME HEATING AND WARMING ALOFT. WITH A CONTINUED RISE
IN HEIGHTS ALOFT AND THE ATLANTIC HIGH STRENGTHENING FURTHER
ACROSS THE AREA...SKIES WILL BECOME CLEAR OR PARTLY CLOUDY. TEMPS
WILL FALL TO THE UPPER 60S AND LOWER 70S. SINCE WE DO NOT EXPECT
TO REACH OUR CROSS-OVER TEMPS IN MOST LOCATIONS AND ONLY LIMITED
COVERAGE OF RAINFALL OCCURS TODAY...WE HAVE CHOSEN NOT TO ADD
PATCHY FOG TO THE FORECAST.

SUNDAY THROUGH TUESDAY...THE UPPER RIDGE WILL STRENGTHEN AND EXPAND
ACROSS THE EASTERN US. WHILE ISOLATED DIURNAL SHOWERS/THUNDERSTORMS
COULD DEVELOP ALONG THE SEA BREEZE DURING THE DAY AND OVER COASTAL
WATERS AT NIGHT...SUBSIDENCE/CAPPING SHOULD GREATLY LIMIT
COVERAGE/DURATION OF DEEP MOIST CONVECTION. THUS...MAINTAINED POPS
BELOW 15 PERCENT THROUGH THE PERIOD.

ALSO...ONSHORE FLOW SHOULD HOLD TEMPERATURES CLOSE TO NORMAL THROUGH
THE PERIOD.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
THE BLOCKING PATTERN FEATURING THE DEEP LAYER UPPER RIDGE SHOULD
PERSIST WITH LITTLE/NO DIURNAL PRECIPITATION AND NEAR NORMAL
TEMPERATURES THROUGH MIDWEEK. THEN...THE UPPER RIDGE WILL SHIFT WEST
DURING THE LATTER HALF OF THE WEEK...ALLOWING AN UPPER TROUGH TO
AMPLIFY OVER THE NE US AND PUSHING A SURFACE COLD FRONT TOWARD THE
FORECAST AREA. WHILE THE FRONT COULD ADVANCE INTO OR CLOSE TO REGION
BEFORE STALLING NEXT WEEKEND...A WEAKENING CAP AND SOME DEGREE OF
POOLING OF MOISTURE/INSTABILITY ALONG/SOUTH OF THE BOUNDARY SHOULD
SUPPORT AN INCREASED POTENTIAL FOR SHOWERS/THUNDERSTORMS THURSDAY
THROUGH SATURDAY.

AHEAD OF THE FRONT WEDNESDAY AND THURSDAY...TEMPERATURES AWAY FROM
THE COAST COULD PUSH INTO LOWER TO MID 90S. THE STRENGTH/PROGRESS OF
THE FRONT AND ASSOCIATED DEGREE OF COOLING DUE TO CLOUDS/PRECIP
AND/OR FROPA REMAIN UNCERTAIN...THUS TEMPERATURES REMAIN CLOSE TO
NORMAL FRIDAY AND SATURDAY.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
NEARBY SHEAR AXIS ALOFT AND THE INLAND PROGRESSION OF THE SEA
BREEZE COULD CAUSE A FEW SHRA/TSRA TO OCCUR DURING THE LATE MORNING
INTO THE MID AFTERNOON. BUT COVERAGE IS FAR TOO LIMITED TO CARRY
ANYTHING MORE THAN CB CLOUDS FROM 16-20Z AT KCHS AND FROM 17-21Z
AT KSAV.

MVFR CONDITIONS ARE POSSIBLE LATE TONIGHT IN LIGHT FOG...BUT SE
SYNOPTIC FLOW KEEPS THE HIGHEST PROBABILITIES INLAND FROM THE
TERMINALS.

EXTENDED AVIATION OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED.

&&

.MARINE...
HIGH PRESSURE CENTERED IN THE NORTHERN ATLANTIC OCEAN WILL BUILD
ACROSS THE LOCAL WATERS TODAY AND TONIGHT. HAVE BUMPED UP WIND
SPEEDS NEARSHORE AND IN THE CHARLESTON HARBOR TO REFLECT LATEST
TRENDS AND A ROBUST SEABREEZE DEVELOPMENT. HOWEVER...EXPECT
CONDITIONS TO REMAIN BELOW ADVISORY CONDITIONS THROUGH THE DAY.
SEAS ARE STILL MOSTLY SHORT PERIOD WIND DRIVEN WAVES...BUT AS THE
PERSISTENT ONSHORE FLOW CONTINUES...THERE WILL BE A FEW SMALL
AND LONGER PERIOD SWELLS MIXING IN. OVERALL...COMBINED SEAS WILL
BE NO MORE THAN 3 FEET.

SMALL CRAFT ADVISORY CONDITIONS ARE NOT EXPECTED SUNDAY THROUGH
THURSDAY. E TO NE SYNOPTIC WINDS WILL BE ENHANCED EACH DAY BY THE
SEA BREEZE CIRCULATION...AS HIGH PRESSURE BUILDS AND PERSISTS N/NE
OF THE WATERS THROUGH MIDWEEK. THE LONG DURATION E/NE FLOW COULD PUSH
SEAS TO AS HIGH AS 4-5 FT BEYOND 20 NM EARLY TO MID WEEK. AS THE
ATLANTIC HIGH WEAKENS AND SHIFTS S...SYNOPTIC WINDS SHOULD VEER
TOWARD THE S/SE BY THURSDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, May 28, 4:09 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
409 AM EDT SAT MAY 28 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-290815-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
409 AM EDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

33

In the hours before

Local storm report, May 28, 9:43 AM EDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
943 AM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     CANADYS                 33.06N  80.62W
05/27/2011                   COLLETON           SC   PARK SERVICE

            COLLETON STATE PARK REPORTED SEVERAL TREES DOWN ON PARK
            PROPERTY AND 3 TREES DOWN AT THE ENTRANCE ALONG
            JEFFERIES HIGHWAY.

&&

EVENT NUMBER CHS1100418

JHP
Local storm report, May 28, 11:15 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1115 AM EDT SAT MAY 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND DMG     2 SSW LADYS ISLAND      32.41N  80.65W
05/28/2011                   BEAUFORT           SC   FIRE DEPT/RESCUE

            FIRE DEPARTMENT REPORTED ONE TREE DOWN ALONG SAMS POINT
            ROAD.

&&

EVENT NUMBER CHS1100419

JHP
Special weather statement, May 28, 1:50 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
150 PM EDT SAT MAY 28 2011

GAZ088-101-SCZ040-042-043-047-281830-
ALLENDALE-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND JASPER-SCREVEN-
150 PM EDT SAT MAY 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...EFFINGHAM...HAMPTON...JASPER AND COLLETON COUNTIES
THROUGH 230 PM EDT...

AT 150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MOSELLE TO
SHAWNEE...MOVING NORTHWEST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALMEDA...ASHTON...BARTON...BRUNSON...CROCKETVILLE...ESTILL...
FAIRFAX...FURMAN...GARNETT...GIFFORD...HAMPTON...LENA...LURAY...
MILEY...PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY...SYCAMORE...
ULMER...VARNVILLE...CLYO...EGYPT...KILDARE...SHAWNEE AND
SPRINGFIELD...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3249 8155 3312 8120 3303 8108 3307 8102
      3302 8093 3231 8131 3243 8154 3245 8153
TIME...MOT...LOC 1750Z 122DEG 6KT 3299 8107 3245 8136

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:47 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton40 min
May 28, 2:02 AM EDTSevere Thunderstorm WarningCHSCharleston58 min
May 28, 2:58 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston38 min
May 28, 1:50 PM EDTSpecial Weather StatementCHSHampton40 min
May 28, 2:25 PM EDTSpecial Weather StatementCHSBerkeley35 min
May 28, 2:32 PM EDTSevere Thunderstorm WarningCHSAllendale, Colleton, Hampton23 min
May 28, 3:16 PM EDTSpecial Weather StatementCHSJasper29 min
May 28, 3:30 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper60 min
May 28, 2:38 AM EDTSpecial Marine WarningCHS82 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.